My mood is horrible!

by Shari
(Tucson, AZ, USA)

Hi, Wray. I can't seem to improve my mood no matter what I do. I have been using progesterone (at a good amount) for almost a year. In my previous posts, I mentioned that I did amazingly well for about 3 months and since then haven't been able to feel better.

It doesn't seem to matter what amount I use, I feel horrible. My mood is the worst. During my follicular phase and my luteal phase it is bad. Just used to be the luteal phase. Can you think of any reason as to why I am no longer responding to progesterone? I am tired of being so depressed. My doctor raised my Lexapro to 20 mg and it hasn't helped at all. I used to do well on that too and no longer do. My scalp is extremely dry and my arms itch like mad, too. I was thinking about taking thyroid but I don't get cold so I didn't know if I should. Thank you for any infomation you have.

Comments for My mood is horrible!

Click here to add your own comments

Jul 20, 2011
dosage
by: Annette Canada

Hi there would you mind telling me how many milligrams a day and what brand??

Jul 20, 2011
Your Mood...
by: Eve

I was wondering what your diet is like? I have been doing a ton of research on the need for dietary fat - saturated fat. The very thing that we are told not to eat. It seems there is a very distinct connection to hormonal imblance and the lack of saturated fat (from natural sources) in our diet. For example the types of fat I am reading about are coconut oil, beef, butter (real, organic prefereably), bacon (no nitrates), eggs. Also we need fats that contain the Omega 3's (cod liver oil, salmon, etc) and we should use caution with the amount of Omega 6 fats that we consume. We should AVOID all hydrogenized fat as those are very harmful and have contributed to major health problems. We have been brain washed to eat a generally low fat diet for fear of heart disease. There is plenty of research and study that shows that a high fat diet with only moderate protein and low carb (no sugars) is actually the most optimal plan. Anyway, I have switched my diet high fat intake (one must do it slowly if you have eaten low fat for years). My triglycerides are down substantially (down from 467 to 144). My skin feels so much better and I require very little lotion anymore. I recommend looking into Mary Enig and Sally Fallon's books. Enig is a biochemist and has some incredibly helpful insight on diet.

Jul 23, 2011
Re: mood is horrible!
by: Louize

Hi, I also have been taking using a good amount of progesterone cream approx. 250 to 300mg a day. I recently, maybe 2 weeks ago went off my Tyrosine, about 250 mgs a day and soon felt depressed so irritable and a heavy weight on my brain. So I restarted my Tyrosine and started feeling better that very day and even better 3 days later. Hope that helps.

Aug 01, 2011
My mood is horrible!
by: Wray

Hi Shari I'm sorry you're having problems still. I don't know if you saw my previous reply to you, but I'm pasting it below in case not......

There's no way of telling how anyone will react to progesterone. Many have used very high amounts and have found a benefit eventually. Please see this comment here for encouragement. I've heard from many women that they had to use 400mg/day for 6 months before things starting looking up. Looking back to when the switch flipped, were you having more stress than normal? Stress drops progesterone levels sharply, so more is needed to overcome the adverse symptoms. Dark cloudy or winter days drop levels, large meals too. Excess exogenous oestrogen effects it, either from foods that have been sprayed, or if spraying itself is going on. Heavy pollution in the atmosphere or contaminated water, as there are now over 100 oestrogen mimics, no one can escape them. See this excellent website Our Stolen Future for more info. If you feel your oestrogen is too high, you could consider taking Calcium D-Glucarate. Oestrogen is metabolised in the liver by glucuronic acid, the process is known as glucuronidation. The process also removes other substances, including toxins, drugs, bilirubin, androgens, mineralocorticoids and glucocorticoids. It's then excreted in the bile, but an enzyme in the intestine called beta-glucuronidase breaks the oestrogen/glucuronide bond, which allows oestrogen to be reabsorbed. Calcium D-glucarate inhibits beta-glucuronidase, see here and here Incidentally this enzyme is produced by undesirable gut bacteria, supplementing with probiotics suppresses the bacteria, and subsequently the beta-glucuronidase. I will continue in a new comment below. Take care Wray

Aug 01, 2011
My mood is horrible!
by: Wray

Hi Shari I see from this answer and the others I've given you, that I haven't given you our page on Anxiety. It could be you need some or all of the nutrients listed. Stress drops the B vitamins and amino acids sharply, please consider taking them. Please also have a vitamin D test done, it's low in most of us, and causes depression and more if too low. For more info see the Vitamin D Council and GrassrootsHealth websites. See these papers too, here and here. It's difficult to know why you are not responding to the progesterone as you were, so many factors influence it, as I've mentioned above. If you feel you need more help, there are a number of wonderful clinics and websites dealing with depression etc. Please have a look at these, Recovery Systems, Health Recovery Center, Pfeiffer Treatment Center and Safe Harbor. Take care Wray


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...